Alert archive / Montana / Snow Advisories in 2008

Snow Advisory 2, NWS Missoula, MT

January 4, 20085 counties in Montana

NWS Missoula, MT issued this snow advisory at Jan 4, 2008, 3:44 AM MST for 5 counties in Montana. It took effect at Jan 4, 2008, 5:00 AM MST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 3:44 AM MST (10:44 UTC)
In effect from
Jan 4, 2008, 5:00 AM MST
Expired
Jan 5, 2008, 5:00 PM MST
In force
36 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 95 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 041044
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
344 AM MST FRI JAN 4 2008

...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA...

.A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO
NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW
LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL
BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS
WILL BE COMPRISED MOSTLY OF RAIN.  
 
ANOTHER MOIST PACIFIC STORM WILL MOVE OVER NORTHWEST MONTANA
FRIDAY LATER THIS AFTERNOON THROUGH SATURDAY CREATING THE
POTENTIAL FOR MODERATE TO HEAVY SNOWFALL IN THE HIGHER TERRAIN.
THE MOUNTAINS THROUGHOUT THE AREA WILL SEE SNOW...HOWEVER...THE
BEST ACCUMULATIONS ARE EXPECTED IN THE WEST GLACIER REGION. WARM
AIR IN ADVANCE OF THIS SYSTEM WILL RAISE SNOW LEVELS ABOVE 4500
FEET LATE THIS AFTERNOON...BUT THEY WILL DROP RAPIDLY TONIGHT AS
A COLD FRONT PASSES. STRONG SOUTHWEST TO WEST WINDS IN THE
MOUNTAINS DURING THIS EVENT COULD CAUSE BLOWING AND DRIFTING SNOW.

MTZ001-041800-
/O.NEW.KMSO.SN.Y.0002.080104T1200Z-080105T0000Z/
KOOTENAI/CABINET REGION-
344 AM MST FRI JAN 4 2008

...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE
3500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 3500 FEET...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ABOVE 3500
FEET BY LATE THIS AFTERNOON. PRECIPITATION MAY START OUT AS A MIXED
BAG EARLY THIS MORNING IN THE VALLEYS...BUT IS EXPECTED TO CHANGE
OVER TO MOSTLY RAIN BY LATER THIS MORNING. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-041800-
/O.NEW.KMSO.SN.Y.0002.080104T1200Z-080105T0000Z/
LOWER CLARK FORK REGION-
344 AM MST FRI JAN 4 2008

...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE
4000 FEET FOR LOOKOUT PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED OVER LOOKOUT
PASS ABOVE 4000 FEET BY LATE THIS AFTERNOON. PRECIPITATION MAY
START OUT AS A MIXED BAG EARLY THIS MORNING AT LOWER ELEVATIONS...
BUT IS EXPECTED TO CHANGE OVER TO MOSTLY RAIN BY LATER THIS
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ002-041800-
/O.CON.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/
WEST GLACIER REGION-
344 AM MST FRI JAN 4 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM 2 PM MST THIS
AFTERNOON THROUGH SATURDAY AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM 2 PM
MST THIS AFTERNOON THROUGH SATURDAY AFTERNOON. 

MODERATE TO HEAVY SNOW ACCUMULATION IS POSSIBLE IN THE WEST
GLACIER REGION FROM LATE THIS AFTERNOON THROUGH SATURDAY
AFTERNOON. SNOWFALL COMBINED WITH STRONG SOUTHWEST TO WEST WINDS
COULD CAUSE BLOWING SNOW AND REDUCED VISIBILITIES PARTICULARLY
ALONG HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS STORM
APPROACHES.

$$
7 follow-up statements
000 
WWUS45 KMSO 041628
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
928 AM MST FRI JAN 4 2008

...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA...

.A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO
NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW
LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL
BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS
WILL BE A MIX OF RAIN AND SNOW. SNOW LEVELS WILL BEGIN TO LOWER
THIS EVENING AS A COLD FRONT PASSES. HOWEVER...ONLY LIGHT SNOW
ACCUMULATIONS ARE EXPECTED IN THE VALLEYS.

THIS WEATHER SYSTEM WILL ALSO PRODUCE STRONG SOUTHWEST TO WEST
WINDS IN THE MOUNTAINS...WITH THE POTENTIAL FOR BLOWING AND
DRIFTING SNOW.

MTZ001-041730-
/O.CAN.KMSO.SN.Y.0002.000000T0000Z-080105T0000Z/
KOOTENAI/CABINET REGION-
928 AM MST FRI JAN 4 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY FOR TODAY.

$$

MTZ004-042200-
/O.EXT.KMSO.SN.Y.0002.000000T0000Z-080105T1200Z/
LOWER CLARK FORK REGION-
928 AM MST FRI JAN 4 2008

...SNOW ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST SATURDAY ABOVE 4000 FEET...

THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM MST SATURDAY. 

NEW SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER LOOKOUT
PASS ABOVE 4000 FEET FROM LATE THIS AFTERNOON THROUGH TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ002-042200-
/O.CON.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/
WEST GLACIER REGION-
928 AM MST FRI JAN 4 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM 2 PM MST THIS
AFTERNOON THROUGH SATURDAY AFTERNOON ABOVE 4000 FEET...

A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM 2 PM
MST THIS AFTERNOON THROUGH SATURDAY AFTERNOON. 

MODERATE TO HEAVY SNOW ACCUMULATION IS POSSIBLE IN THE WEST
GLACIER REGION FROM LATE THIS AFTERNOON THROUGH SATURDAY
AFTERNOON. SNOWFALL COMBINED WITH STRONG SOUTHWEST TO WEST WINDS
COULD CAUSE BLOWING SNOW AND REDUCED VISIBILITIES PARTICULARLY
ALONG HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AS THIS STORM
APPROACHES.

$$
000 
WWUS45 KMSO 041736
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1036 AM MST FRI JAN 4 2008

...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA...

.A WARM FRONT WILL PROVIDE A HEALTHY SURGE OF MOISTURE TO
NORTHWEST MONTANA TODAY. THE AIR MASS WILL BE WARMING AND SNOW
LEVEL RISING DURING THE DAY. SIGNIFICANT ACCUMULATING SNOW WILL
BE CONFINED TO THE MOUNTAINS...WHILE PRECIPITATION IN THE VALLEYS
WILL BE A MIX OF RAIN AND SNOW INITIALLY. SNOW LEVELS WILL BEGIN
TO LOWER THIS EVENING AS A COLD FRONT PASSES.

THIS WEATHER SYSTEM WILL ALSO PRODUCE STRONG SOUTHWEST TO WEST
WINDS IN THE MOUNTAINS...WITH THE POTENTIAL FOR BLOWING AND
DRIFTING SNOW.

MTZ002-042200-
/O.UPG.KMSO.WS.A.0001.080104T2100Z-080106T0000Z/
/O.NEW.KMSO.WS.W.0001.080105T0000Z-080106T0000Z/
WEST GLACIER REGION-
1036 AM MST FRI JAN 4 2008

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY ABOVE 4000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST
GLACIER REGION ABOVE 4000 FEET FROM EARLY THIS EVENING THROUGH
SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR
ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT
PASSING THE AREA AFTER MIDNIGHT WILL INCREASE THE SOUTHWEST WINDS
CREATING REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. 

SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD
FRONT...AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW
4000 FEET THROUGH SATURDAY AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND STRONG
WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS.

$$

MTZ004-042200-
/O.EXT.KMSO.SN.Y.0002.000000T0000Z-080105T1200Z/
LOWER CLARK FORK REGION-
1036 AM MST FRI JAN 4 2008

...SNOW ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST SATURDAY ABOVE 4000 FEET...

THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM MST SATURDAY. 

NEW SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER LOOKOUT
PASS ABOVE 4000 FEET FROM LATE THIS AFTERNOON THROUGH TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 042105
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
205 PM MST FRI JAN 4 2008

...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA...

.A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO PRODUCE MOUNTAIN
SNOW AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. A
COLDER...BUT MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO
SUPPORT LOCAL VIGOROUS SNOW SHOWERS SATURDAY.  


MTZ002-050500-
/O.CON.KMSO.WS.W.0001.080105T0000Z-080106T0000Z/
WEST GLACIER REGION-
205 PM MST FRI JAN 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST SATURDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. 

EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST
GLACIER REGION ABOVE 4000 FEET FROM EARLY THIS EVENING THROUGH
SATURDAY AFTERNOON. THIS WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR
ESSEX TO MARIAS PASS. IN ADDITION TO THE SNOW...A COLD FRONT
PASSING THE AREA WILL INCREASE THE SOUTHWEST WINDS CREATING
REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW.

SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT...
AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW
4000 FEET THROUGH SATURDAY AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS.

$$

MTZ004-050500-
/O.EXT.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/
LOWER CLARK FORK REGION-
205 PM MST FRI JAN 4 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE
4000 FEET...

THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 5 PM MST
SATURDAY. 

NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED OVER LOOKOUT
PASS ABOVE 4000 FEET TONIGHT AND SATURDAY. LOCAL AREAS OF BLOWING
AND DRIFTING SNOW IS LIKELY AT TIMES.  

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 050432
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
932 PM MST FRI JAN 4 2008

...MORE SNOW EXPECTED FOR THE MOUNTAINS OF NORTHWEST MONTANA...

.A VIGOROUS PACIFIC WEATHER SYSTEM IS EXPECTED TO PRODUCE
MOUNTAIN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH
TONIGHT. A COLDER...BUT MOIST AND UNSTABLE ATMOSPHERE WILL
CONTINUE TO SUPPORT LOCAL VIGOROUS SNOW SHOWERS SATURDAY.

MTZ002-051200-
/O.CON.KMSO.WS.W.0001.000000T0000Z-080106T0000Z/
WEST GLACIER REGION-
932 PM MST FRI JAN 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
5 PM MST SATURDAY. 

EIGHT TO TWELVE INCHES OF SNOW ACCUMULATION IS LIKELY IN THE WEST
GLACIER REGION ABOVE 4000 FEET THROUGH SATURDAY AFTERNOON. THIS
WILL MAINLY IMPACT HIGHWAY 2 FROM NEAR ESSEX TO MARIAS PASS. IN
ADDITION TO THE SNOW...A COLD FRONT PASSING THE AREA WILL INCREASE
THE SOUTHWEST WINDS CREATING REDUCED VISIBILITIES WITH BLOWING AND
DRIFTING SNOW.

SNOW LEVELS WILL LOWER OVERNIGHT IN THE WAKE OF THE COLD FRONT...
AND ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BELOW
4000 FEET THROUGH SATURDAY AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE LIKELY. THIS WILL MAKE TRAVEL HAZARDOUS.

$$

MTZ004-051200-
/O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/
LOWER CLARK FORK REGION-
932 PM MST FRI JAN 4 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY ABOVE
4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY. 

NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED OVER LOOKOUT
PASS ABOVE 4000 FEET TONIGHT AND SATURDAY. LOCAL AREAS OF BLOWING
AND DRIFTING SNOW IS LIKELY AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 051013
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
313 AM MST SAT JAN 5 2008

.SNOW SHOWERS WILL BE DEVELOPING TODAY AS A COOLER MORE UNSTABLE
AIR MASS MOVES OVER NORTHWEST MONTANA. STRONG WEST WINDS AT RIDGE
TOP LEVELS WILL HELP PROMOTE OROGRAPHIC ENHANCEMENT OF THESE
SHOWERS AND TARGETING MOUNTAINS FOR ACCUMULATING SNOW.

MTZ002-051800-
/O.CAN.KMSO.WS.W.0001.000000T0000Z-080106T0000Z/
/O.NEW.KMSO.SB.Y.0001.080105T1013Z-080106T0000Z/
WEST GLACIER REGION-
313 AM MST SAT JAN 5 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

AN ADDITIONAL 3 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED TODAY
ABOVE 4000 FEET BY LATER THIS AFTERNOON...MAINLY IMPACTING MARIAS
PASS. IN ADDITION TO SNOW...GUSTY WINDS 15 TO 25 MPH MAY LOWER
VISIBILITIES DUE TO BLOWING SNOW OVER THE HIGH TERRAIN.

LOWER ELEVATIONS COULD POTENTIALLY SEE 1 TO 2 INCHES OF NEW SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ004-051800-
/O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/
LOWER CLARK FORK REGION-
313 AM MST SAT JAN 5 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF NEW SNOW ARE
EXPECTED OVER LOOKOUT PASS ABOVE 4000 FEET TODAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 051737
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1037 AM MST SAT JAN 5 2008

.SNOW SHOWERS WILL CONTINUE AS A COOLER MORE UNSTABLE
AIR MASS MOVES OVER NORTHWEST MONTANA TODAY. STRONG WEST WINDS AT
RIDGE TOP LEVELS WILL HELP PROMOTE OROGRAPHIC ENHANCEMENT OF THESE
SHOWERS...TARGETING MOUNTAINS FOR ACCUMULATING SNOW.

MTZ002-060000-
/O.CON.KMSO.SB.Y.0001.000000T0000Z-080106T0000Z/
WEST GLACIER REGION-
1037 AM MST SAT JAN 5 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON ABOVE 4000 FEET...

A SNOW AND BLOWING SNOW ADVISORY ABOVE 4000 FEET REMAINS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

AN ADDITIONAL 3 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED TODAY
ABOVE 4000 FEET BY LATE AFTERNOON...MAINLY IMPACTING MARIAS PASS
AND LOCATIONS SOUTH. IN ADDITION TO SNOW...GUSTY WINDS 15 TO 25
MPH MAY LOWER VISIBILITIES DUE TO BLOWING SNOW OVER THE HIGH
TERRAIN.

LOWER ELEVATIONS COULD POTENTIALLY SEE 1 TO 2 INCHES OF NEW SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MTZ004-060000-
/O.CON.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/
LOWER CLARK FORK REGION-
1037 AM MST SAT JAN 5 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES OF NEW SNOW ARE
EXPECTED ABOVE 4000 FEET TODAY...MAINLY IMPACTING LOOKOUT PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 052341
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
441 PM MST SAT JAN 5 2008


MTZ002-060045-
/O.EXP.KMSO.SB.Y.0001.000000T0000Z-080106T0000Z/
WEST GLACIER REGION-
441 PM MST SAT JAN 5 2008

...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON ABOVE 4000 FEET...

THE SNOW AND BLOWING SNOW ADVISORY ABOVE 4000 FEET WILL EXPIRE AT
5 PM MST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THIS EVENING
WITH LOCAL ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE.

$$

MTZ004-060045-
/O.EXP.KMSO.SN.Y.0002.000000T0000Z-080106T0000Z/
LOWER CLARK FORK REGION-
441 PM MST SAT JAN 5 2008

...SNOW ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON ABOVE
4000 FEET...

THE SNOW ADVISORY ABOVE 4000 FEET WILL EXPIRE AT 5 PM MST THIS
AFTERNOON. SNOW SHOWERS WILL CONTINUE THIS EVENING
WITH LOCAL ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jan 3, 8:57 PM MST, 6 hours 47 minutes earlier.

Area forecast discussion, Jan 3, 8:57 PM MST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
857 PM MST THU JAN 3 2008

.UPDATE...TEMPERATURES IN THE MISSOULA/BITTERROOT VALLEYS HAVE
REACHED THE FORECAST LOW...SO MADE MINOR UPDATE TO DECREASED THESE LOW
TEMPERATURES. ALSO DECREASED EARLY MORNING POPS IN THE CAMAS
PRAIRIE REGION AS DRIER AIR WILL FOLLOW THE INCOMING SHORTWAVE. NO
OTHER UPDATES EXPECTED.

.AVIATION...SKIES REMAIN MOSTLY CLOUDY ACROSS THE REGION...SOME
AREAS OF PATCHY VALLEY FOG...ESPECIALLY IN THE FLATHEAD VALLEY HAS
BROUGHT VISIBILITIES DOWN BELOW 2 MILES. AS A SYSTEM MOVES IN FROM
THE WEST CEILINGS AND VISIBILITIES WILL LOWER IN SNOW SHOWERS.
MOUNTAINS AND PASSES WILL BE OBSCURED AT TIMES.

&&

.PREV DISCUSSION... /ISSUED 256 PM MST THU JAN 3 2008/

DISCUSSION...ACTIVE PERIOD IN STORE OVER THE NEXT 48 HOURS FOR
WESTERN MONTANA AND NORTH CENTRAL IDAHO. A WEAK DISTURBANCE IS
EXPECTED TO MOVE INTO THE REGION LATE TONIGHT...BRINGING A QUICK
BURST OF PRECIPITATION MAINLY ACROSS NORTHWEST MONTANA.
PRECIPITATION TYPE COULD BE A BIT TRICKY OVERNIGHT AS WARM AIR
BEGINS TO SPREAD OVER THE NORTHERN ROCKIES ALOFT AHEAD OF THE NEXT
WEATHER SYSTEM. THIS COULD MAKE FOR SOME BRIEF PERIODS OF FREEZING
RAIN IN THE LOWER VALLEYS ACROSS NORTHWEST MONTANA AND THE IDAHO
PANHANDLE WHERE TEMPERATURES DID NOT WARM ABOVE FREEZING TODAY.

ADDITIONALLY...WINDS HAVE BEGUN TO INCREASE THIS AFTERNOON ACROSS
THE CAMAS PRAIRIE AND LOWER HELLS CANYON AREAS IN IDAHO AS A
STRONG SOUTHERLY PRESSURE GRADIENT CONTINUES TO STRENGTHEN. WINDS
ARE EXPECTED TO REMAIN GUSTY WITH A POSSIBLE INCREASE IN SPEED BY
TOMORROW AFTERNOON TO NEAR WARNING CRITERIA. WIND HIGHLIGHTS HAVE
BEEN ISSUED FOR THESE AREAS...PLEASE SEE GTFNPWMSO FOR FURTHER DETAILS.

MAIN PRECIPITATION AND WIND IMPACT WILL COME WITH A WINTER STORM
SYSTEM SET TO AFFECT THE REGION BEGINNING FRIDAY AFTERNOON INTO
SATURDAY. A MOIST UPPER LEVEL TROUGH WILL PUSH THROUGH THE REGION
BRINGING ENOUGH MOISTURE AND LIFT TO PRODUCE WIDESPREAD
PRECIPITATION ACROSS NORTHWEST MONTANA AND THE IDAHO PANHANDLE.
INITIALLY...SNOW LEVELS WILL START RELATIVELY HIGH (AROUND 4500
FEET) BRINGING ACCUMULATING SNOW MAINLY TO THE HIGHER TERRAIN. A
COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION FRIDAY EVENING
HOWEVER...BRINGING ACCUMULATING SNOWS DOWN TO THE VALLEY FLOORS.
THE ONLY AREA WHERE THESE ACCUMULATING SNOW ARE EXPECTED TO BECOME
SIGNIFICANT IS OVER THE WEST GLACIER REGION. THIS PRECIPITATION IN
COMBINATION WITH STRONG GUSTY WINDS IN THE HIGHER TERRAIN HAS THE
POTENTIAL TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS...THUS
WINTER HIGHLIGHTS HAVE BEEN ISSUED. PLEASE SEE GTFWSWMSO FOR
FURTHER DETAILS.

A BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHWEST U.S.
INTO THE COMING WEEK...KEEPING MOISTURE AND INSTABILITY OVER THE
REGION. THERE WILL BE SOME POTENTIAL FOR SNOW EACH
DAY...PARTICULARLY IN THE MOUNTAINS. HOWEVER...THE NEXT REAL
THREAT FOR WIDESPREAD SNOW IS EXPECTED TUESDAY AS AN ENERGETIC
WESTERLY FLOW MOVES ONSHORE. THE OVERALL FLOW IS EXPECTED TO
REMAIN PROGRESSIVE THROUGH MIDWEEK AND HAVE KEPT FORECAST NEAR
CLIMATOLOGY WEDNESDAY AND THURSDAY.

AVIATION...CLOUD COVER WILL INCREASE THROUGH THIS EVENING IN
APPROACH OF THE NEXT WEATHER DISTURBANCE...CREATING MORE
WIDESPREAD OBSCURATIONS OF THE HIGHER TERRAIN THROUGH THE NIGHT. BY
MIDNIGHT TONIGHT...WIDESPREAD SNOW SHOWERS ACROSS NORTHWEST
MONTANA AND NORTH CENTRAL IDAHO WILL CAUSE LOWERED VISIBILITIES
AND CEILINGS. THE DEVELOPMENT OF SOME POCKETS OF LIGHT FREEZING
RAIN IN THE VALLEY LOCATIONS COULD CAUSE SLICK CONDITIONS ON
RUNWAYS ACROSS NORTHWEST MONTANA. A BRIEF IMPROVEMENT IN
CONDITIONS IS EXPECTED TOMORROW MORNING BEFORE THE NEXT WEATHER
SYSTEM MOVE THROUGH THE REGION TOMORROW AFTERNOON.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON ABOVE 4000 FEET FOR WEST GLACIER REGION.

ID...WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR LOWER HELLS
     CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.

     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR LOWER HELLS CANYON/SALMON RIVER REGION-
     OROFINO/GRANGEVILLE REGION.

&&

SHORT TERM...KITSMILLER
LONG TERM....WHITMORE/VIA
AVIATION...KOLATA
Hazardous weather outlook, Jan 3, 3:04 PM MST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
304 PM MST THU JAN 3 2008

IDZ005-006-009-010-MTZ001-002-004-006-043-041200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
304 PM MST THU JAN 3 2008 /204 PM PST THU JAN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FAST MOVING WEATHER SYSTEM WILL PASS OVER THE NORTHERN ROCKIES
TONIGHT. THIS COULD PRODUCE LIGHT SNOW ACCUMULATIONS OVER LOOKOUT
PASS AND MARIAS PASS. THERE IS ALSO A SMALL THREAT OF FREEZING
RAIN MAINLY IN THE CLARK FORK RIVER VALLEY AND THE VALLEYS OF
CLEARWATER COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER SYSTEM WILL MOVE IN LATE FRIDAY AFTERNOON. THIS HAS THE
POTENTIAL TO PRODUCE MODERATE TO HEAVY SNOW AND STRONG WINDS IN
THE MOUNTAINS...BUT WITH SNOW LEVELS ON THE RISE IN THE WARM AIR
AHEAD OF THE SYSTEM...LITTLE IMPACT IS EXPECTED FOR THE POPULACE.
HOWEVER...PEOPLE TRAVELING OVER THE MOUNTAIN PASSES...PARTICULARLY
LOOKOUT...MARIAS...AND LOLO COULD ENCOUNTER DRIVING DIFFICULTIES
FROM LATE FRIDAY AFTERNOON INTO SATURDAY.

A STRONG WINTER STORM IS EXPECTED TO ENTER THE REGION LATE TUESDAY
INTO WEDNESDAY. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS...PARTICULARLY
THE CLEARWATERS AND BITTERROOTS. IN ADDITION...STRONG WINDS ARE
EXPECTED ACROSS THE AREA WHICH MAY RESULT IN BLOWING AND DRIFTING
SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:36 AM MSTWinter Storm WarningMSOFlathead, Lake17 hr

Nearby

Snow Advisories in Montana, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.